Alert archive / Wisconsin / River Flood Advisories in 2012
River Flood Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at May 10, 2012, 1:38 AM CDT for Winnebago County, Wisconsin. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 1:38 AM CDT (06:38 UTC)
- Expired
- May 11, 2012, 7:00 AM CDT
- In force
- 29 hr
- Issued by
- NWS Green Bay, WI
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Oshkosh-Lake Winnebago (OSHW3).
- Action stage
- 3.5 ft
- Minor stage
- 3.7 ft
- Moderate stage
- 4.2 ft
- Major stage
- 4.8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS83 KGRB 100638
FLSGRB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE GREEN BAY, WI
138 AM CDT THU MAY 10 2012
...ABOVE SEASONAL NORMAL LAKE LEVELS FOR LAKE WINNEBAGO...
WATER LEVELS ON LAKE WINNEBAGO ARE NEAR FLOOD STAGE NEAR OSHKOSH.
HOWEVER WITH LIGHT WINDS EXPECTED TODAY...MINOR FLOODING WILL BE
CONFINED TO LOW LYING AREAS.
WIC139-101838-
/O.NEW.KGRB.FL.Y.0001.120510T0638Z-120511T1200Z/
/OSHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
138 AM CDT THU MAY 10 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD ADVISORY FOR
THE LAKE WINNEBAGO AT OSHKOSH.
* UNTIL FRIDAY MORNING.
* AT 1 AM THURSDAY THE STAGE WAS 3.5 FEET AND NEAR STEADY.
* BANKFULL STAGE IS 3.3 FEET.
* FLOOD STAGE IS 3.5 FEET.
* AT 3.5 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR FLOODING TO
BOAT DOCKS AND BACK YARDS OF HOMES IN AREA OF THE GAGE AND ALONG
THE WESTERN SHORE OF LAKE WINNEBAGO.
$$
&&
LAKE WINNEBAGO STAGE LEVEL DATA AND LOCAL WINDS
7 DAY 24 HR 48 HR
MAX LEVEL CHANGE FT. CHANGE FT.
LAKE WINNEBAGO OSHKOSH 3.51 01 AM 05/10 0.05 0.09
LAKE WINNEBAGO MENASHA 3.48 02 PM 05/06 0.04 0.08
LAKE WINNEBAGO STOCKBRIDGE 3.39 09 PM 05/09 0.02 0.06
...........WIND INFORMATION.................
LATEST WIND
DIRECTION/SPEED/GUST
(EXAMPLE 180 DEG = SOUTH)
APPLETON ASOS 120 DEG 3 MPH M MPH
OSHKOSH ASOS 120 DEG 5 MPH M MPH
FOND DU LAC ASOS 120 DEG 3 MPH M MPH
GREEN BAY ASOS 0 DEG 0 MPH M MPH
GREEN BAY ASOS 0 DEG 0 MPH M MPH1 follow-up statement
179
WGUS83 KGRB 110124
FLSGRB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE GREEN BAY, WI
824 PM CDT THU MAY 10 2012
...ABOVE SEASONAL NORMAL LAKE LEVELS FOR LAKE WINNEBAGO...
WATER LEVELS ON LAKE WINNEBAGO ARE NEAR FLOOD STAGE NEAR OSHKOSH. HOWEVER...WITH LIGHT WINDS EXPECTED...MINOR FLOODING WILL BE CONFINED TO LOW LYING AREAS.
WIC139-111200-
/O.CON.KGRB.FL.Y.0001.000000T0000Z-120511T1200Z/
/OSHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
824 PM CDT THU MAY 10 2012
THE FLOOD ADVISORY CONTINUES FOR
THE LAKE WINNEBAGO AT OSHKOSH
* UNTIL FRIDAY MORNING.
* AT 07 PM THURSDAY THE STAGE WAS 3.5 FEET.
* BANKFULL STAGE IS 3.3 FEET.
* FLOOD STAGE IS 3.5 FEET.
* AT 3.5 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR FLOODING TO
BOAT DOCKS AND BACK YARDS OF HOMES IN AREA OF THE GAGE AND ALONG
THE WESTERN SHORE OF LAKE WINNEBAGO.
$$
&&
LAKE WINNEBAGO STAGE LEVEL DATA AND LOCAL WINDS
7 DAY 24 HR 48 HR
MAX LEVEL CHANGE FT. CHANGE FT.
LAKE WINNEBAGO OSHKOSH 3.51 02 AM 05/10 0.01 0.06
LAKE WINNEBAGO MENASHA 3.48 02 PM 05/06 0.05 0.13
LAKE WINNEBAGO STOCKBRIDGE 3.39 10 AM 05/10 0.01 0.01
...........WIND INFORMATION.................
LATEST WIND
DIRECTION/SPEED/GUST
(EXAMPLE 180 DEG = SOUTH)
APPLETON ASOS 170 DEG 7 MPH M MPH
OSHKOSH ASOS 180 DEG 5 MPH M MPH
FOND DU LAC ASOS 170 DEG 6 MPH M MPH
GREEN BAY ASOS 200 DEG 8 MPH M MPHWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at May 10, 12:41 AM CDT, 57 minutes earlier.
Area forecast discussion, May 10, 12:41 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1241 AM CDT THU MAY 10 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY. A SURFACE RIDGE WILL MOVE TO WISCONSIN TONIGHT AND CONTINUE EASTWARD ON THURSDAY...AND AN UPPER LEVEL RIDGE OVER THE PLAINS WILL MOVE TOWARD THE STATE. PLENTY OF CUMULUS DEVELOPED ACROSS MOST OF THE AREA THIS MORNING ONCE TEMPERATURES WARMED UP A LITTLE. THESE CLOUDS SHOULD DISSIPATE AROUND SUNSET. HIGH CLOUDS WERE MOVING INTO WESTERN WISCONSIN THIS AFTERNOON. CLOUDS AND THEIR IMPACT ON LOWS TONIGHT REMAINS A CONCERN...ESPECIALLY IN THE NORTH WHERE READINGS ARE EXPECTED TO BOTTOM OUT AROUND FREEZING IN SOME LOCATIONS. BUFKIT TIME SECTIONS FROM THE 09Z SREF SHOWED AN INCREASE IN MOISTURE AROUND 5000FT LATE TONIGHT. WENT CLOSE TO THE PREVIOUS FORECAST LOWS...WITH THE EXPECTATION THAT CLOUDS SHOULD KEEP TEMPERATURES FROM TANKING DURING THE NIGHT. 12Z MOS GUIDANCE SHOWED FAIRLY DECENT DEW POINT DEPRESSIONS...BUT AFTER ENTERING TEMPERATURES AND DEW POINTS AND THEN COMPUTING RH VALUES...THERE WILL BE A FEW HOURS OF 85 PERCENT AND HIGHER RH IN NORTHERN WISCONSIN. HAVE OPTED TO MENTION AREAS OF FROST FOR THIS REASON. THERE SHOULD BE SOME CLOUDS AROUND 5000FT BASED ON BUFKIT DATA FROM THE 09Z SREF AND 12Z NAM. THE NAM EVEN PRODUCED A LITTLE QPF WHICH SHOWED UP...AS A TINY AREA...ON THE PLAN VIEW. TEMPERATURES SHOULD BE WARMER ON THURSDAY IN RETURN FLOW AROUND THE SURFACE HIGH. MORNING CLOUDS COULD PUT A DAMPER ON THE WARM UP BUT EVEN IF SKY CONDITION IS OVERCAST DURING THE MORNING...IT SHOULD BE ABLE TO WARM TO AROUND 70 WITH AFTERNOON SUNSHINE. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...THE MAIN FCST CONCERNS ARE PCPN TRENDS FRIDAY INTO FRIDAY NIGHT...THEN TEMPERATURES FOR THE REMAINDER OF THE PERIOD. THE MAIN FEATURE DURING THIS PERIOD WILL BE A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION FRIDAY AFTERNOON AND EVENING. MODELS SUGGEST THAT CONVECTION WILL OCCUR ALONG AND BEHIND THE FRONT...WITH SOME EVIDENCE OF CAPPING AHEAD OF IT. TIMING DIFFERENCES EXIST...WITH THE GFS/GEFS/SREF/NAM QUICKER THAN THE ECMWF/GEM. HAVE EDGED PCPN A BIT FARTHER EAST ON FRIDAY AFTERNOON AND RAISED POPS A LITTLE THROUGH FRIDAY NIGHT. MAY EVENTUALLY NEED TO INCREASE POPS TO LIKELY DURING THIS PERIOD...AS A GOOD SURGE OF MOISTURE IS ANTICIPATED...WITH H8 DEW POINTS RISING TO AROUND 10 C AND PW VALUES INCREASING TO GREATER THAN 1.25 INCHES. HOWEVER... ASIDE FROM LLVL CONVERGENCE/MOISTURE CONVERGENCE...THERE ISN'T MUCH DYNAMIC FORCING. THERE IS SOME INSTABILITY...WITH SBCAPE TO AROUND 500-800 J/KG AND LI'S ZERO TO -3 DURING THE AFTERNOON AND EARLY EVENING. HAVE GONE WITH GENERAL SHRA/TSRA WORDING...RATHER THAN THE PREVIOUS MENTION OF ONLY ISOLD STORMS. PACIFIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER FOR THE WEEKEND AND EARLY NEXT WEEK...WITH NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES ANTICIPATED. A WEAK COLD FRONT MAY SAG SOUTH OUT OF CANADA TOWARD MIDWEEK... BRINGING A SMALL CHANCE OF SHOWERS OR TSTMS. CONFIDENCE IN THIS OCCURRING IS LOW...AS UPPER LEVEL FLOW SHOULD REMAIN ZONAL...WHICH ISN'T FAVORABLE FOR A SOUTHWARD PUSH OF A CANADIAN FRONT. && .AVIATION...VFR CONDITIONS TO PREVAIL TODAY AND TONIGHT. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 9, 2:37 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 237 PM CDT WED MAY 9 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 237 PM CDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FROST CAN BE EXPECTED ACROSS MUCH OF NORTHERN WISCONSIN LATE TONIGHT. GARDENERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE MEASURES TO PROTECT SENSITIVE PLANTS FROM THE COLD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-101945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 237 PM CDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/TSK
Nearby
River Flood Advisories in Wisconsin, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.